MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported a foreign substance was found inside the pouch of an ultrathane mac-loc locking loop multipurpose drainage catheter prior to patient contact.No adverse effects have been reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.On 03apr2023, cook korea received a complaint from (b)(6) hospital, korea.It was reported that prior to the procedure, the presence of foreign matter was observed to be within the primary packaging of an ultrathane mac-loc locking loop multipurpose drainage catheter (rpn: ult10.2-38-25-p-6s-clm-rh; lot: ns13843644x).The device did not make patient contact and no adverse effects were reported.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures of the complaint device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a photo was provided showing the foreign matter within the sealed packaging.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot ns13843644x and the related subassembly lots revealed related non-conformances for "foreign matter." all devices were reworked prior to further processing of the order.An expanded search of all lots that were processed around the complaint lot (the day before, day of and the day after) in which a total of 65 lots were identified.There were no other complaints for foreign matter on these lots.Since there is objective evidence the dhr was fully executed, and there are no other lot-related complaints that have been received from the field, cook has concluded that there is no evidence that non-conforming product exists in house or in the field.Cook also reviewed product labeling.Instructions for use (ifu) document t_multi2 rev2 [multipurpose drainage catheter] is supplied with this device.The product ifu states the following in consideration of the reported failure mode: how supplied: sterile if packaged is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile upon removal from package, inspect the product to ensure no damage has occurred.The information provided upon a review of the dmr, ifu and provided image concluded the sealed device was manufactured out of specification.Based on the information provided, review of photo, and the results of the investigation, cook medical has concluded that the main cause of failure is manufacturing related.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Information received from the customer stating that the device is no longer available for return to cook as it has been discarded.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16676238
Report Number1820334-2023-00363
Device Sequence Number17479523
Product Code GBO
UDI-Device Identifier00827002095021
UDI-Public(01)00827002095021(17)240324(10)NS13843644X
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2024
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-25-P-6S-CLM-RH
Device Lot NumberNS13843644X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer06/21/2023
08/08/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date06/26/2023
08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown